Alert archive / Oklahoma / Flash Flood Warnings in 2020

Flash Flood Warning 25, NWS Tulsa, OK

August 7, 2020Cherokee County, Delaware County, Mayes County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Aug 7, 2020, 8:22 AM CDT for Cherokee County, Delaware County, Mayes County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2020, 8:22 AM CDT (13:22 UTC)
Expired
Aug 7, 2020, 11:15 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Cherokee County, OK, Delaware County, OK, Mayes County, OK

The radar

The Tulsa radar (KINX), 52 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
1297 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

016 
WGUS54 KTSA 071322
FFWTSA
OKC021-041-097-071615-
/O.NEW.KTSA.FF.W.0025.200807T1322Z-200807T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
822 AM CDT Fri Aug 7 2020

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Southwestern Delaware County in northeastern Oklahoma...
  Southeastern Mayes County in northeastern Oklahoma...
  Northeastern Cherokee County in east central Oklahoma...

* Until 1115 AM CDT.

* At 820 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Radar estimates of up to two 
  inches and locally higher of rain have already fallen over the 
  past couple of hours. Flash flooding is ongoing or expected to 
  begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that may experience flooding include...
  Peggs...                          Rose...
  Leach...                          

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3632 9486 3602 9489 3605 9515 3626 9515

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR

$$
2 follow-up statements
212 
WGUS74 KTSA 071417
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
917 AM CDT Fri Aug 7 2020

OKC021-041-097-071615-
/O.CON.KTSA.FF.W.0025.000000T0000Z-200807T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Delaware OK-Mayes OK-Cherokee OK-
917 AM CDT Fri Aug 7 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
SOUTHWESTERN DELAWARE...SOUTHEASTERN MAYES AND NORTHEASTERN CHEROKEE
COUNTIES...

At 914 AM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Radar estimates of three to four inches 
and locally higher of rain have already fallen over parts of the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Some locations that may experience flooding include...
Peggs...                          Rose...
Leach...                          

Additional rainfall amounts of around one inch and locally higher 
is possible in the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3632 9486 3602 9489 3605 9515 3626 9515

FLASH FLOOD...RADAR INDICATED

$$
924 
WGUS74 KTSA 071611
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
1111 AM CDT Fri Aug 7 2020

OKC021-041-097-071618-
/O.EXP.KTSA.FF.W.0025.000000T0000Z-200807T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Delaware OK-Mayes OK-Cherokee OK-
1111 AM CDT Fri Aug 7 2020

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN DELAWARE...SOUTHEASTERN
MAYES AND NORTHEASTERN CHEROKEE COUNTIES WILL EXPIRE AT 1115 AM
CDT...

The heavy rain has ended. Additional scattered rain showers and 
thunderstorms will remain possible into the afternoon hours. 
However...heavy rainfall creating flash flooding conditions is no 
longer expected to pose a threat. Please continue to heed any 
remaining road closures.

LAT...LON 3632 9486 3602 9489 3605 9515 3626 9515

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 6:22 AM CDT, 2 hours earlier.

Area forecast discussion, Aug 7, 6:22 AM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Tulsa OK
622 AM CDT Fri Aug 7 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing convection will continue to produce periodic flight
impacts across E OK / NW AR terminals through the morning hours. A
decrease in coverage is expected by afternoon and largely confined
nearer the NW AR terminals. VFR ceilings will mainly persist
outside of the convection though brief IFR ceilings have been
noted this morning and may briefly spread across terminals. Will
refrain from any fog or lowered ceilings tonight w/ expectation
of sustained winds but this will need to be monitored.

&&

.PREV DISCUSSION... /Issued 249 AM CDT Fri Aug 7 2020/

DISCUSSION...
Scattered thunderstorms have developed this morning across
north-central Oklahoma in a zone of isentropic lift as
a 50kt low level jet noses into that area. Isolated showers
and thunderstorms also continue across eastern Oklahoma
and western Arkansas as well. The activity currently over
north-central Oklahoma will continue to spread to the
southeast through the morning hours with additional
showers and thunderstorms developing across the area as well.
While organized severe weather is not expected with these
storms. The strongest storms will be capable of producing
strong gusty winds and locally heavy rains. This activity
is expected to spread east of the area by early afternoon.

The big story over the weekend will be the return of
the summer heat and humidity with temperatures
expected to top out in the 90s across much of eastern
Oklahoma and western Arkansas. Heat index values will
likely exceed heat advisory criteria (105 degrees0) across
portions of eastern Oklahoma and west-central Arkansas
this weekend and into the early part of next week. The
more summer-like weather will be the result of an
upper level ridge building over the Southern Plains.

The weather pattern will once again become more active
mid to late week as the upper level ridge retrogrades to
the west. This will allow a series of shortwaves to
the affect the area and bring the potential for showers
and storms to the area once again.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   90  76  97  75 /  70   0   0   0
FSM   86  72  96  74 /  60   0   0   0
MLC   91  76  95  75 /  40   0   0   0
BVO   88  74  95  74 /  70  10   0   0
FYV   83  71  92  73 /  70  10  10   0
BYV   85  70  94  73 /  60  10  10   0
MKO   85  73  94  74 /  70   0   0   0
MIO   86  73  94  74 /  70  10  10   0
F10   89  74  94  74 /  50   0   0   0
HHW   94  74  96  75 /  30   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....07
Hazardous weather outlook, Aug 7, 4:39 AM CDT, 3 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
439 AM CDT Fri Aug 7 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-080945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
439 AM CDT Fri Aug 7 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...northeast Oklahoma and western Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Extreme southeast Oklahoma.
	ONSET...This afternoon.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...northeast Oklahoma.
	ONSET...This afternoon.

DISCUSSION...
Scattered to numerous showers and thunderstorms are expected
across eastern Oklahoma and western Arkansas through early
afternoon as warm front pushes north across the region.
Some of the thunderstorms could become strong to marginally
severe with strong gusty winds and hail the concern. Locally
heavy rainfall will also be possible.

This afternoon, Southerly winds will increase across northeast
Oklahoma with gusts to around 30 mph possible. Heat index
values of around 102 degrees will be possible this afternoon
across extreme southeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY AND SUNDAY...High Wind Potential...
Dangerous Heat Potential.
MONDAY...Thunderstorm Potential...Dangerous Heat Potential.
TUESDAY THROUGH THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Summer time heat and humidity makes a return over the weekend
with high temperatures expected in the 90s across much
of eastern Oklahoma and western Arkansas. Heat index values
this weekend will be around 105 degree across portions of
eastern Oklahoma and west-central Arkansas.

The chances of showers and thunderstorms return next
week as a series of upper level disturbances affect the region.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 7, 6:44 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
644 AM CDT Fri Aug 7 2020

OKZ057-058-062-063-068-071230-
Craig OK-Cherokee OK-Delaware OK-Ottawa OK-Mayes OK-
644 AM CDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CRAIG...WESTERN
DELAWARE...WESTERN OTTAWA...EASTERN MAYES AND NORTHEASTERN CHEROKEE
COUNTIES UNTIL 730 AM CDT...

At 643 AM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Welch to 3 miles northeast of
Peggs. Movement was east at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations in or near the path include...
Miami...                          Vinita...
Salina...                         Afton...
Langley...                        Kansas...
Welch...                          Bernice...
Ketchum...                        Spavinaw...
Bluejacket...                     Disney...
Oaks...                           Pensacola...
Hoot Owl...                       Cherokee State Park...
Rose...                           Bernice State Park...
Leach...                          Cleora...

This includes Interstate 44 between mile markers 281 and 304.

LAT...LON 3612 9480 3611 9513 3695 9523 3700 9498
      3700 9489
TIME...MOT...LOC 1143Z 234DEG 14KT 3692 9516 3612 9506
Local storm report, Aug 7, 6:55 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
655 AM CDT FRI AUG 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     TSTM WND DMG     4 S ADAIR               36.38N 95.27W
08/07/2020                   MAYES              OK   EMERGENCY MNGR

            TWO POWER POLES SNAPPED AND TWO POLES LEANING NEAR COUNTY
            ROADS N 435 AND WEST 460.

&&

RJS
Special weather statement, Aug 7, 7:28 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
728 AM CDT Fri Aug 7 2020

OKZ064-065-071315-
Okfuskee OK-Creek OK-
728 AM CDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND
NORTHWESTERN OKFUSKEE COUNTIES UNTIL 815 AM CDT...

At 728 AM CDT, a strong thunderstorm was located 7 miles north of
Prague, moving southeast at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Boley...                          Paden...
Welty...

LAT...LON 3557 9662 3569 9662 3564 9640 3546 9647
      3545 9649 3544 9648 3543 9651 3545 9654
      3546 9654 3545 9656 3548 9663
TIME...MOT...LOC 1228Z 296DEG 17KT 3559 9668
Special weather statement, Aug 7, 7:44 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
744 AM CDT Fri Aug 7 2020

OKZ068-070-072-074-071330-
Haskell OK-Muskogee OK-Sequoyah OK-Cherokee OK-
744 AM CDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...WESTERN SEQUOYAH...
SOUTHEASTERN CHEROKEE AND EASTERN MUSKOGEE COUNTIES UNTIL 830 AM
CDT...

At 744 AM CDT, strong thunderstorms were located along a line
extending from 6 miles northeast of Pumpkin Center to 4 miles north
of Kinta. Movement was southeast at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Stigler...                        Vian...
Gore...                           Porum...
Webbers Falls...                  Keota...
Mccurtain...                      Whitefield...
Kinta...                          Tamaha...
Briartown...                      Greenleaf State Park...
Pumpkin Center...                 Mc Curtain...
Cookson...                        Cherokee Landing State Park...
Lake Tenkiller State Park...      Lequire...
Kanima...                         Box...

This includes Interstate 40 in Oklahoma between mile markers 281 and
301.

LAT...LON 3577 9481 3572 9480 3507 9498 3514 9532
      3582 9514
TIME...MOT...LOC 1244Z 293DEG 12KT 3575 9502 3518 9522
Local storm report, Aug 7, 8:01 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
801 AM CDT FRI AUG 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     TSTM WND DMG     4 NE PRYOR              36.35N 95.27W
08/07/2020                   MAYES              OK   EMERGENCY MNGR

            SIX BARNS HEAVILY DAMAGED. ONE BARN DESTROYED AND MOVED
            OFF ITS FOUNDATION. ROOF DAMAGE TO ONE HOME.

&&

MAT
Special weather statement, Aug 7, 8:02 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
802 AM CDT Fri Aug 7 2020

OKZ062-063-068-069-071345-
Adair OK-Cherokee OK-Delaware OK-Mayes OK-
802 AM CDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DELAWARE...SOUTHEASTERN
MAYES...WESTERN ADAIR AND NORTHEASTERN CHEROKEE COUNTIES UNTIL 845 AM
CDT...

At 801 AM CDT, strong thunderstorms were located along a line
extending from 2 miles north of Twin Oaks to 4 miles north of
Cherokee Landing State Park. Movement was east at 15 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Tahlequah...                      Stilwell...
West Siloam Springs...            Colcord...
Kansas...                         Hulbert...
Oaks...                           Eldon...
Proctor...                        Christie...
Peggs...                          Rose...
Maryetta...                       Leach...
Scraper...                        Twin Oaks...
Natural Falls State Park...

LAT...LON 3631 9459 3573 9465 3583 9513 3632 9512
TIME...MOT...LOC 1301Z 283DEG 14KT 3624 9485 3583 9490

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:42 AM CDTSpecial Weather StatementTSACraig, Mayes33 min
Aug 7, 5:48 AM CDTSevere Thunderstorm WarningTSACraig, Mayes57 min
Aug 7, 6:03 AM CDTSevere Thunderstorm WarningTSACraig42 min
Aug 7, 6:35 AM CDTAreal Flood AdvisoryTSACraig, Mayes3 hr
Aug 7, 6:44 AM CDTSpecial Weather StatementTSACraig46 min
Aug 7, 6:58 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes62 min
Aug 7, 7:28 AM CDTSpecial Weather StatementTSAOkfuskee47 min
Aug 7, 7:44 AM CDTSpecial Weather StatementTSAHaskell46 min
Aug 7, 7:59 AM CDTAreal Flood AdvisoryTSACherokee, Delaware, Haskell, Muskogee, Sequoyah3 hr
Aug 7, 8:02 AM CDTSpecial Weather StatementTSAAdair, Cherokee43 min
Aug 7, 8:11 AM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee, Sequoyah49 min
Aug 7, 8:50 AM CDTFlash Flood WarningTSACherokee, Haskell, Muskogee, Sequoyah3 hr
Aug 7, 8:59 AM CDTSpecial Weather StatementTSASequoyah46 min
Aug 7, 9:43 AM CDTSpecial Weather StatementTSASequoyah32 min

Nearby

Flash Flood Warnings in Oklahoma, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.